Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 529, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 9, 2000, 7:05 PM CDT for Hinds County, Mississippi. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 9, 2000, 7:05 PM CDT (00:05 UTC)
- Expired
- Aug 9, 2000, 7:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hinds County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 7:20 PM CDT | Thunderstorm Wind | Jackson, MS | Several trees were blown down in the city and caused roof damage to several homes. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1682 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1782 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 100006
SVRJAN
MSC049-100045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
705 PM CDT WED AUG 9 2000
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HINDS COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 745 PM CDT
* AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE LEADING EDGE OF A CLUSTER OF SEVERE THUNDERSTORMS FROM CANTON
TO MADISON TO BRANDON. THE STORMS WERE MOVING SOUTHWEST AT 20 MPH.
* THE SEVERE THUNDERSTORMS WILL...
BE NEAR JACKSON AT 720 PM CDT
THESE STORMS HAVE A HISTORY OF DAMAGING WINDS. GO TO A SAFE PLACE
NOW AND REMAIN PROTECTED UNTIL THE STORMS HAVE PASSED.
65
LAT...LON 3206 9028 3217 9024 3221 9018 3227 9021
3241 9007 3241 9020 3217 9049What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:45 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 9, 3:45 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 345 PM CDT WED AUG 9 2000 MID LEVEL RIDGE WILL BUILD OVER THE PLAINS THRU THIS WEEKEND ALLOWING A NORTH TO NORTHWEST FLOW TO DEVELOP ACROSS THE LOWER MS VALLEY. BOTH THE ETA AND AVN ARE IN GENERAL AGREEMENT WITH THE ETA TRENDING JUST A LITTLE SLOWER. MODELS CONTINUE TO INDICATE THAT SIGNIFICANT ENERGY WILL DIVE SOUTHWARD TOWARDS THE FORECAST AREA THURS NIGHT/FRIDAY GIVEN DIGGING ERN US TROF. FOR TONIGHT...ON-GOING CONVECTION OVER ERN ZONES WILL PROPAGATE SLOWLY WESTWARD BEFORE DISSIPATING WITH LOSS OF DAYTIME HEATING. WILL KEEP SMALL EVENING POPS IN. FOR THURSDAY INTO FRIDAY...FORECAST GETS A LITTLE MORE INTERESTING AS MID LEVEL TROFFING AND SFC COLD FRONT BEGIN TO APPROACH AND COMBINE WITH 2 INCH PRECIPITABLE WATER AIRMASS AND MODERATE INSTABILITY OVER NE AND ERN ZONES THURS AFTN. TIMING IS STILL SOMEWHAT OF A QUESTION...BUT ETA/AVN AGREE ON STRONG SOUTHWARD SURGE OF LOW THETAE AIR INTO A VERY MOIST UNSTABLE ENVIRONMENT. TEMPS BEHIND SURFACE FRONT WILL NOT BE MUCH COOLER...BUT CONSIDERABLY DRIER. HAVE UPPED POPS A LITTLE FROM GUIDANCE AND WILL PLACE POPS BASED ON EXPECTED FRONTAL POSITION...IN NRN ZONES EARLY FRIDAY...TO SRN ZONES FRI NIGHT. FRI NIGHT INTO SATURDAY...DRIER AND MORE STABLE AIRMASS TO TAKE HOLD BEHIND WEAK SFC FRONT WITH PRECIPITABLE WATER VALUES DROPPING TO AROUND ONE INCH OR LESS. WILL KEEP POPS IN FOR FRI EVNG OVER SRN ZONES BUT WILL GO DRY EVERYWHERE SATURDAY. CONCERNING TEMPERATURES...LOW TEMPERATURES THIS MORNING IN LOW TO MID 70S AND EXPECTED LOW TEMPERATURES THU MORNING IN LOW TO MID 70S DO NOT MEET ADVISORY CRITERIA AND HAVE OPTED TO DROP HEAT ADVISORY. HOWEVER...AFTN HEAT INDICES WILL REMAIN VERY HOT AND WILL KEEP HEADLINES IN ZONES OVER NRN/CNTRL ZONES. QPF DISCUSSION...LIGHT QPF EXPECTED EARLY THIS EVENING ERN BASINS WITH CURRENT WIDELY SCATTERED TSTM ACTIVITY. WILL BE DRY UNTIL TOMORROW AFTN AND EXPECT .25 TO .50 INCH BASIN AVERAGES IN 18Z TO 00Z OVER EAST WITH LESSER AMOUNTS WESTERN BASINS. IN THE EXTENDED...WITH MODELS TRENDING A LITTLE STRONGER WITH ERN US TROFFING AND DRY AIR PUSH INTO THE LOWER MS VALLEY...FAIRLY CONFIDENT THAT SATURDAY WILL BE MAINLY DRY OVER THE FORECAST AREA WITH ANY TSTM COVERAGE CONFINED SOUTH OF THE AREA. HOWEVER...AN INCREASE IN DIURNAL CONVECTIVE ACTIVITY...ESPECIALLY OVER SRN/CNTRL ZONES...APPEARS LIKELY SUNDAY INTO MONDAY GIVEN EXPECTED RETURN FLOW AND AIRMASS MODIFICATION. PRELIM NUMBERS... JAN 073/097 074/096 1325 MEI 074/097 073/096 2435 .JAN... AR...NONE. LA...NONE. MS...NONE. 43 9
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:02 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 43 min |
| Aug 10, 2:03 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 27 min |
| Aug 10, 2:20 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 40 min |
| Aug 10, 3:11 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 49 min |
| Aug 10, 4:21 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 39 min |
| Aug 10, 4:46 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 44 min |
| Aug 10, 5:11 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 34 min |
| Aug 10, 5:50 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 40 min |
| Aug 10, 5:55 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 35 min |
| Aug 10, 6:09 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Lamar | 36 min |
| Aug 10, 6:19 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 41 min |
| Aug 10, 6:31 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 44 min |
| Aug 10, 6:35 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 40 min |
| Aug 10, 6:42 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 33 min |
| Aug 10, 6:47 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.